Alert archive / Wyoming / Flash Flood Warnings in 2017
Flash Flood Warning 1, NWS Cheyenne, WY
NWS Cheyenne, WY issued this flash flood warning at Jun 1, 2017, 3:59 PM MDT for Laramie County, Wyoming. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2017, 3:59 PM MDT (21:59 UTC)
- Expired
- Jun 1, 2017, 7:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Flood severity
- None
County Laramie County, WY
The radar
The Cheyenne radar (KCYS), 43 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 10.0 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -335 J/kg
- Mixed-layer LCL
- 1882 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
882
WGUS55 KCYS 012159
FFWCYS
WYC021-020100-
/O.NEW.KCYS.FF.W.0001.170601T2159Z-170602T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Cheyenne WY
359 PM MDT THU JUN 1 2017
The National Weather Service in Cheyenne has issued a
* Flash Flood Warning for...
North central Laramie County in southeastern Wyoming...
* Until 700 PM MDT
* At 358 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to three inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Flash flooding will remain over mainly rural areas of north central
Laramie County, especially along Bear Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4159 10466 4152 10466 4148 10475 4148 10488
4152 10488 4157 10479
$$
Hammer1 follow-up statement
536
WGUS75 KCYS 012340
FFSCYS
Flash Flood Statement
National Weather Service Cheyenne WY
540 PM MDT THU JUN 1 2017
WYC021-012350-
/O.CAN.KCYS.FF.W.0001.000000T0000Z-170602T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Laramie WY-
540 PM MDT THU JUN 1 2017
...THE FLASH FLOOD WARNING FOR NORTH CENTRAL LARAMIE COUNTY IS
CANCELLED...
The heavy rain has ended. Flooding is no longer expected to pose a
threat, though water levels may remain high. Please continue to heed
any remaining road closures.
LAT...LON 4159 10466 4152 10466 4148 10475 4148 10488
4152 10488 4157 10479
$$
HammerWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 1:28 PM MDT, 2 hours 31 minutes earlier.
Area forecast discussion, Jun 1, 1:28 PM MDT, 2 hours 31 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 128 PM MDT Thu Jun 1 2017 .SHORT TERM...(This evening through Saturday night) Issued at 230 PM MDT Thu Jun 1 2017 Tonight...As our team expected, scattered showers and thunderstorms continue to erupt over our western counties, along and west of a Douglas to Cheyenne line. Current and expected instability and shear values suggest that the storms should remain sub-severe, though a few storms with small hail and gusty winds would not be too surprising through early evening. Will continue with our current forecast of isolated to scattered showers and thunderstorms this evening, decreasing in coverage after 9 pm, with a few residual showers remaining after midnight. Friday...Shortwave trough aloft moves into the western Dakotas and western Nebraska in the late afternoon with a low level surface trough or cold front moving to the east of our counties in the afternoon, thus severely limiting chances for showers and thunderstorms over our counties as drying occurs in the low levels. Still though, will continue with a low chance for showers and thunderstorms north of a Lusk to Alliance line with isolated thunderstorms over the mountains. Slightly cooler and drier. Friday night...Expect a dry night with limited cloud cover as low and mid level moisture decreases. Also, a bit cooler than Thursday night with less cloud cover. Saturday...Relatively dominant ridging and warm temperatures aloft prevail over our region with light southerly surface winds. Thus, no showers and thunderstorms expected. Temperatures slightly warmer than Friday with a moderating airmass and warmer temperatures aloft. Compromised between the NAM and GFS MOS maximums for high temperatures. Saturday night...Continued dry with minimal low and mid level moisture. .LONG TERM...(Sunday through Thursday) Issued at 230 PM MDT Thu Jun 1 2017 Upper ridge overhead Sunday with 700mb temperatures increasing to +16C over Carbon County. Going to be warm Sunday with 80s west of the Laramie Range and near 90s out in the Panhandle. Ridge axis moves east Monday with an upper low tracking through Montana Monday afternoon. Going to see convection increasing Monday afternoon as associated cold front approaches from the west. Front moves through the CWFA Tuesday morning. Another active afternoon Tuesday with fairly widespread showers and thunderstorms. Another upper ridge Wednesday to bring back warmer and drier air to the area into Friday. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1107 AM MDT Thu Jun 1 2017 Convective activity shifted west of the Laramie Range today as eastern sections under high pressure. KLAR and KRWL will see the biggest impacts today with the convection. Used HRRR guidance on timing of convection this afternoon. Airports east of the Laramie Range should stay dry today. && .FIRE WEATHER... Issued at 230 PM MDT Thu Jun 1 2017 Minimal concerns based on expected humidities and winds. && .HYDROLOGY... Issued at 230 PM MDT Thu Jun 1 2017 Warm temperatures will continue to increase snowmelt above 9000 feet through the weekend. High temperatures will be above normal through Sunday, with low temperatures staying well above freezing. This will result in highly efficient snowmelt and rising creeks and main stem rivers. The Upper North Platte River at Saratoga may rise to near action stage over the next few days. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...RUBIN LONG TERM...GCC AVIATION...GCC FIRE WEATHER...RUBIN HYDROLOGY...GCC
Hazardous weather outlook, Jun 1, 3:19 AM MDT, 12 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 319 AM MDT Thu Jun 1 2017 WYZ101>119-020930- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 319 AM MDT Thu Jun 1 2017 This hazardous weather outlook is for portions of east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Isolated to scattered showers and thunderstorms will develop this afternoon across portions of southeast Wyoming. No severe storms are expected, however gusty winds will be possible. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Thunderstorms may return to the region Monday through Wednesday. .Spotter information statement... Spotter activation will not be needed. NEZ002-003-019>021-054-055-095-096-020930- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux- 319 AM MDT Thu Jun 1 2017 This hazardous weather outlook is for portions of western Nebraska. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Isolated to scattered thunderstorms will be possible on Friday afternoon into the evening. Severe storms are not expected. Thunderstorms may return to the region Monday through Wednesday. .Spotter information statement... Spotter activation will not be needed.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 3:25 PM MDT | Areal Flood Advisory | CYS | Laramie | 2 hr |
| Jun 1, 4:22 PM MDT | Special Weather Statement | CYS | Goshen | 38 min |
Nearby
Flash Flood Warnings in Wyoming, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.